Hail, Colfax
- When
- July 13, 5:05 PM CST
- Where
- Colfax County, 2 mi ENE of Clarkson
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.733, -97.100
The hail was reported on the Colfax and Stanton county line.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 13, 1:42 PM CST, 3 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 242 PM CDT THU JUL 13 2006 .DISCUSSION... MOIST/UNSTABLE ATMOSPHERE OVER THE REGION MAINTAINING LINE OF CONVECTION FROM EASTERN SD...TO NE AND CNTRL NEB THIS AFTERNOON. ACTIVITY IS JUST AHEAD OF SURFACE LOW PRESSURE TROF THAT EXTENDED SWD FROM THE CENTRAL DAKOTAS THRU NRN KS. AREA OF LOW PRESSURE BEING INFLUENCED BY STRONG UPPER LEVEL SHORTWAVE ENERGY CROSSING THE NRN PLAINS. UPDRAFTS APPEAR QUITE STRONG PER LATEST RADAR TRENDS AS CELLS MOVE THRU 4000-5000J/KG CAPE ENVIRONMENT. WEATHER WATCH ALREADY IN PLACE TILL 03Z TONIGHT. FOR TONIGHT...MOIST/UNSTABLE AIRMASS REMAINS IN PLACE OVER THE CWA THIS EVENING AHEAD OF APPROACHING NORTHERN PLAINS FRONT. ANTICIPATE ENVIRONMENT WILL SUPPORT STRONG/SEVERE CONVECTION THRU EARLY EVENING. FREEZING LEVEL QUITE HIGH...THUS LIMITING OVERALL HAIL THREAT. MEANWHILE GOES SALT WINDEX PRODUCTS & DCAPE VALUES SUGGEST MAINLY WIND EVENT. NAM TPI CONTOURS INDICATE SVR THREAT SHOULD DIMINISH QUICKLY TOWARD LATE EVENING. AFTER MIDNIGHT...PCPN FOCUS SHIFTS TO THE SOUTHERN CWA AS UPPER LEVEL ENERGY HEADS EAST AND FORCES DRIER/MOST STABLE AIRMASS TO FILTER IN FROM THE NORTH. NICE WARM WEEKEND ON TAP AS UPPER HIGH EDGES EAST AND THKNS INCREASE ACROSS THE PLAINS. TRIPLE-DIGIT HIGHS PROBABLE SATURDAY AND SUNDAY MOST LOCATIONS. IN THE EXTENDED PERIODS...HAVE MADE SOME SUBTLE CHANGES TO POPS AREAL COVERAGE. OTHERWISE MINOR ADJUSTMENT WRT TEMPS. FOR SUNDAY NIGHT HAVE BACKED OFF POPS TILL AFTER MIDNIGHT FOR THE NRN CWA WITH THE GFS SHOWING THE BOUNDARY NOT REACHING THE NRN CWA TILL CLOSE TO 12Z MON. MOISTURE POOLING ALONG THE FRONT RELATIVELY WEAK...BUT ENOUGH TO WARRANT SMALL POPS. ON MONDAY THE MODELS APPEAR TO STALL THE BOUNDARY NEAR THE SD/NEB BORDER WITH MODEST LIFT ADVERTISED ACROSS THE NRN CWA. WILL THEREFORE MAINTAIN SMALL POPS NORTH WITH PERSISTENT MOIST BNDRY LYR CONVERGENCE THRU THE DAY. LLVL JET KICKS IN MONDAY NIGHT AND PUSHES THE BOUNDARY INTO SD/SRN MN. CANT DISCOUNT THUNDER OVER THE NRN CWA SO WILL MAINTAIN OVERNIGHT POPS. BY TUESDAY NIGHT...BEST DYNAMICS/MOISTURE GETS MOVED TO THE UPPER MIDWEST. WITH NO SIGNIFICANT FEATURES SHOWN CROSSING THE CWA...WILL GO AHEAD AND REMOVE POPS. OTHERWISE WILL CONTINUE DRY FCST WEDNESDAY AND THURSDAY AS THE GFS SHOWS LITTLE REASON TO SUSPECT PCPN OVER THE CWA DURING THIS TIME. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1208 PM CDT THU JUL 13 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-140715- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1208 PM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO STRENGTHEN AND MOVE SOUTHEAST ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON AND EVENING. DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN WILL BE THE PRIMARY HAZARDS. VERY MOIST AND UNSTABLE CONDITIONS ARE IN PLACE ACROSS THE AREA. THUNDERSTORMS HAVE BEEN ONGOING AND WILL FURTHER STRENTHEN AS A STRONG UPPER LEVEL WEATHER DISTURBANCE MOVES ACROSS THE NORTHERN PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A PROLONGED PERIOD OF HOT TEMPERATURES IS STILL EXPECTED ACROSS THE REGION THROUGH EARLY NEXT WEEK. HIGH TEMPERATURES ARE FORECAST TO RANGE FROM THE LOWER AND MID 90S TO A LITTLE ABOVE 100. HEAT INDICES DURING THIS TIME COULD REACH 105 TO 110 DURING THE HOTTEST PART OF THE DAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL REQUIRED THIS AFTERNOON AND THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT HAIL OVER ONE HALF INCH AND RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE AT OMAHA. ZAPOTOCNY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
535 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL 1 E HARLAN 41.65N 95.31W
07/13/2006 E0.88 INCH SHELBY IA TRAINED SPOTTER
0525 PM HAIL PALMYRA 40.71N 96.39W
07/13/2006 E0.75 INCH OTOE NE FIRE DEPT/RESCUE
0522 PM TSTM WND GST IRWIN 41.79N 95.21W
07/13/2006 E60 MPH SHELBY IA TRAINED SPOTTER
4 INCH DIAMETER BRANCHES DOWN
&&
VEGHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
540 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL DOUGLAS 40.59N 96.39W
07/13/2006 E1.50 INCH OTOE NE TRAINED SPOTTER
&&
VEGHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
555 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 1 NW ELMWOOD 40.85N 96.31W
07/13/2006 E1.00 INCH CASS NE PUBLIC
0552 PM HAIL BEATRICE 40.27N 96.75W
07/13/2006 E0.88 INCH GAGE NE EMERGENCY MNGR
&&
VEGHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
558 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL EAGLE 40.82N 96.43W
07/13/2006 E1.75 INCH CASS NE PUBLIC
&&
VEGHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
601 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL BEATRICE 40.27N 96.75W
07/13/2006 E1.25 INCH GAGE NE EMERGENCY MNGR
&&
VEGHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
605 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG OMAHA 41.26N 96.01W
07/13/2006 DOUGLAS NE PUBLIC
LARGE TREES DOWN AT 52ND AND SEWARD
&&
VEGHThe Omaha radar (KOAX), 76 km away, was scanning. The volume nearest the first event began at 23:05 UTC.
1 hail. Local standard time, as filed.
The hail was reported on the Colfax and Stanton county line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524045.